stop takeing meds
Apr 7, 2010
hello sir,i have been takeing atripla for 8 months now without a missed dose.when i started my cd4 was 80 and vl 100,000...my last labs are cd4 220 and vl 151.that was four months ago.i know longer wish to live like this and im haveing a very tough time in life right now.i cant find a job and i will be homless in 15 days with no money.i just want to give up,i cant live like this.my question is how long will my body hang on after stoping treatment?will it be fast?will i suffer a lot? i was raised catholic so takeing my own life is out of the questio.please respond asap.thank you
Response from Dr. Frascino
I would strongly urge you not to give up! You've had an excellent response to Atripla, both virologically (viral load plummeting from 100,000 to 151) and immunologically (CD4 count rising from 80 to 220).
When you state you "no longer wish to live like this," what do you mean? Is Atripla causing side effects? I certainly appreciate your financial challenges, but support services should be available. There is also an AIDS drug assistance program you should qualify for. I encourage you to talk to your HIV physician. He should be able to connect you up with the appropriate services in your area. I'd also suggest you contact your local AIDS service organizations. They should have counselors to help you secure benefits, HIV medications and shelter, if needed.
You report taking your own life is out of the question. Electively discontinuing your AIDS medication is equivalent to taking your own life. Consequently I hope you'll decide it too is out of the question.
There is no doubt you've fallen on very tough times and are clinically depressed. However, depression can be treated, and your hard times can be helped by connecting up with the proper services.
I'm purposely not responding to your question regarding time to death, as I'm extremely hopeful you'll choose life instead.
I'm here fi you need me, OK?
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Sore Throat A Symptom Of Acute HIV Infection?
- Is Tingling In Feet An Early Sign Of HIV?
- Risk Of Blowjob From A Prostitute
- Black Spots After Giving Handjob Worried I Have HIV
- Dry Cough After Kissing Cut On Lip Worried I Have HIV
- Muscle Ache After Giving Oral Sex Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.